RICK A. BARBARASH, PHARM.D.; LAURA TOLL, PHARM.D.; STEVEN A. SAHN, M.D.
BARBARASH RA, TOLL L, SAHN SA. Alpha-Difluoromethylornithine Infusion and Cardiac Arrest. Ann Intern Med. 1986;105:141-142. doi: 10.7326/0003-4819-105-1-141_2
Download citation file:
Published: Ann Intern Med. 1986;105(1):141-142.
To the editor: Alpha-difluoromethylornithine is an investigational antiprotozoal agent used to treat Pneumocystis carinii pneumonia in patients with the acquired immunodeficiency syndrome (AIDS) who are unresponsive to or intolerant of trimethoprim-sulfamethoxazole and pentamidine (1). We report the case of a patient who developed cardiac conduction disturbances leading to death during infusion of this agent.
A 31-year-old woman was admitted with AIDS, P. carinii pneumonia, and respiratory failure requiring mechanical ventilation. She initially received intravenous trimethoprim-sulfamethoxazole (20 and 100 mg/kg body weight · d, respectively) but developed a maculopapular rash after 3 days, and intravenous pentamidine (4 mg/kg · d) was
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only